Log in
NRAS
24,957 members28,584 posts

Taking Leflunomide

I've just received my first pack of this. Have been hoping for it and here it is. Now it says on the information sheet to take it with plenty of water and with food, so I'm thinking with the evening meal. But I thought I'd check with any of you who've had experience with this meds.

Fingers crossed!

18 Replies
oldestnewest

I took this medication for a few months and about a month into it started experiencing extreme burning and tingling in my hands and feet. It was so painful and finally pinpointed it that it must be caused by the medication because the symptoms started one month after I started the meds. I had to stop at my rheumatologist direction even though it was helping my RA levels and now waiting to see another specialist, another rheumatologist from the University of Miami to co-treat me. Good luck and I hope it works for you.

Reply

Thanks I hope you find something that works

Reply

This happened to me but was advised to carry on for another 2 weeks then like magic I woke up no pain at all, a few days later the swelling decreased and loads more energy. Not on commission but its great.

2 likes
Reply

I've been taking this now for 18 months and have been in remission for 12 months. I take with a large glass of water at night. For me its a great medication. No side effects since the first few weeks at all.

Reply

Thanks for this

Reply

Be aware that it did hurt worse for a couple of weeks then all the symptoms of RA went. So don't be put off but get some heat bags and cold bags in and a supply of paracetamol. Hopefully it'll work as well for you as it does for me. xx

1 like
Reply

Ok I'll brace myself for an upsurge. Very helpful

1 like
Reply

When I took it I took it in the morning with breakfast, I think it is up to you to choose what time best fits with your routine. I had to stop it due to swelling and peripheral neuropathy.

Reply

I too am a recent starter on Leflunomide (about a week!). From what I've been reading here, it does seem that most people get on with it ok. I do note with interest the reports that it can cause burning and tingling and that one person persisted and got free from pain. Perversely, I'm kinda hoping I do get that pain as it could suggest recovery!

I take it at night with my other meds and have not noticed any adverse effects.

Let's compare notes as we go down this avenue!

Reply

Unless directed otherwise I always take medication after my evening meal. I reckon if you are asleep &'the meds make you feel "off." .....if you are asleep you won't know about!

Might be naive, but it works for me......unfortunately Leflunomide didn't suit me....but it's magic for a lot of people.

Reply

Hi. I'm also new to leflunomide. I've taken it for 4 weeks and so far so good. No side effects although my recent blood tests show my levels are low so they're keeping a close eye. I feel more energetic which is great. I take mine at night after evening meal. Fingers crossed for no side effects!

Reply

I have been taking this for about 5 years. I always take my drugs in the morning and other than struggling with taste buds for the first couple of months I have found it so much better than mtx I was on before.

Reply

Hello darlin. I really hope you get your much needed relief. Let us know who you get on. Take care. XX

Reply

Hi! I took it last year for a few months and was making great progress until I woke one day so weak I could barely get out of bed and had a myriad of bad reactions so severe I was hospitalized. It was terrifying. I completely crashed and burned. The good thing about this particular drug is that there is a drug protocol they can give you to remove it from your system in case of emergency.

However, I know of many people who have successfully taken it for years with great success. I hope and pray you continue to tolerate it well and have continued relief.

All the best~

Reply

I'm on my second week and take it first thing in the morning. I'm not great at remembering to take meds in the evening. I think do what's best for you. I don't notice any nausea or brain fog with it. I also haven't discovered any magic weight loss, but a girl can always hope, right? :) Good luck!!

Reply

I'm due to start LEF once the paperwork is received by my GP. Hope it's a good one for us both Cathie. x

Reply

I hope so too, and that it's worth all the hassle!

1 like
Reply

I used to take it with milk before bed.

1 like
Reply

You may also like...